J. L. G. DE RIVERA, M.D.
The syndrome of inappropriate secretion of antidiuretic hormone (ADH) may be produced by several drugs (1). Phenothiazines have not been implicated so far in the production of this syndrome, although there is a recent report of inappropriate secretion of ADH associated with the structurally related tricyclic antidepressant amitriptyline (2). I wish now to report a case of inappropriate secretion of ADH most likely associated with fluphenazine therapy.
The patient was admitted to the Montreal General Hospital in coma, following a convulsive episode. This 33-year-old man had been diagnosed as schizophrenic 7 years ago, and prescribed daily doses of chlorpromazine, which
Learn more about subscription options.
Register Now for a free account.
DE RIVERA JLG. Inappropriate Secretion of Antidiuretic Hormone from Fluphenazine Therapy. Ann Intern Med. 1975;82:811-812. doi: 10.7326/0003-4819-82-6-811
Download citation file:
Published: Ann Intern Med. 1975;82(6):811-812.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only